Jump to content
CrazyBoards.org

avafox

Member
  • Content Count

    137
  • Joined

  • Last visited

About avafox

  • Rank
    Member

Profile Information

  • Gender
    Woman
  • Location
    Brooklyn
  1. I'm sorry your boyfriend said that, kitkatt! Disappointing is right. I doubt he would actually leave you if you had a relapse but it would be good to talk about it again sometime when things are relaxed and you're getting along well. Definitely bring up the double standard, it sounds like he maybe needs some more educating on MI?
  2. Wish I saw this earlier, as my advice is a little late - But I'm on Parnate also, and had a serotonin event that almost killed me a few years ago. Since then I learned to take aspirin immediately after accidentally ingesting anything that might react, and to lie down for awhile. However just because something could cause a reaction doesn't mean it always does, and since it was 45 minutes since you took Imitrex and you didn't say anything about having signs of impending serotonin reaction (headache, racing heart, chest pain), I'm thinking you are probably fine.
  3. All I can say, is that I totally relate. Fear of being yelled at or snapped at becomes a phobia for me, and I avoid it at all costs. I bend to what people want (and suppress what they don't) just so I don't get "in trouble." That said, I try to fight the urge to take it so personally and at least attempt to think logically about the situation. For instance, cops are generally cranky. That's not your fault. And that sucks that your coworkers got impatient, but they probably forgot about it immediately. I think it's great that your instinct is to get some time to yourself, breathe deeply, and remind yourself that it will pass. Hopefully this reinforces not the fear but your ability to cope with it.
  4. I agree with Phoenix you're being way too hard on yourself. I'm sure they're used to people missing appointments occasionally and they're probably mostly just calling to make sure you're okay. I've been in that situation many a time and I totally get the avoidance! I always felt "in trouble" and just wanted to hide, but once you get the phone call over with I bet you'll feel a lot better.
  5. Thanks everyone for your input! Luna your experience sounds really similar to mine. Already the aches are much better, now if I could just get some sleep!
  6. So I've officially quit taking benzos (specifically Valium). I actually didn't mean to, I just ran out and didn't get around to refilling for a few days. I didn't feel addicted to them at all - took only to sleep at night and just the (relatively small) amount prescribed - but I guess my body got completely used to/ dependent on them, because day 2 and 3 felt awful. Crazy, intense headache, chest pain/heart burn, general aches, and the sort of irritability/ Mean Reds that aren't solved by Tiffany's and makes you want to set things on fire. According to Wikipedia, the withdrawal symptoms "even from low-dose use" lasts six to twelve months!!!! And I know it's just Wikipedia, but they have research to back that up, as well as research showing cognitive effects occurring in people who've only taken benzos for three months and those effects lasting more than a year! Anyway, this made me realize that I never want to take them again. I have enough problems with my brain, thank you, and being back in school I need every cognitive ability I can muster. I don't mean to put down benzo use, I wish they had helped more with social anxiety/paranoia/etc and think it might be worth it if they had, but the only thing I noticed (if I took during the day/eve) is that they lowered my alcohol tolerance quite a bit. Which brings me to my next reason to stay off them: lately my addictive side has been rearing its ugly head. I never abused benzos because I don't think they're fun. But I don't think they have helped with my drinking, which has become more of a problem recently, and I know there's a cross-tolerance between alcohol and benzos. So hopefully being off them will eventually help me to need drinking less. It's just crazy. The irritability, the headaches, the gut issues, the increased panic response to loud noises, the skin-crawling - it seems almost as bad as when I got off opiates years ago. It's so strange to go through all this for something I barely registered as a medication. Obviously I know it would have been better to taper down slowly, but as I said I didn't mean to quit taking them. Now that I have it seems silly to start again just to taper down, so I'm going (staying) cold turkey. I was just wondering if anyone else has quit benzos and has any advice? Or has more information on withdrawal and how long it might last?
  7. What a terrible doctor experience, sorry you had to go through that! He sounds difficult and somewhat misinformed. Luckily you know better than him in many ways: tapering benzos is much healthier than quitting cold turkey, and it takes awhile to find the right med combination. Good luck, and here's hoping you get a better doctor soon. Also, congrats on 18 months sober!!! That's huge, and definitely the best thing you can do for your brain.
  8. Wow, I read your post being so impressed with all the mindful, life-affirming choices you made! It's interesting to see someone have the same feeling (guilt over calling in / not going to work) when they make much better choices (I won't go into what I do when I've called in, but it's usually the opposite of mindful). I wish I could say some sort of magical incantation that would make the guilt go away but I haven't found any. I hope you are at least able to recognize that when you look back on this day you'll probably remember it as a good, fun, mentally healthy day - I find that feelings like guilt, which for me are more habit than anything, fade away.
  9. I know this doesn't help much, but I feel like I could have written your post. All I know is, sometimes that's the way it is. Often I'm doing better and it isn't such a challenge. This definitely may not be true for everyone but I find that occasionally batting down the fort and staying put is just what I need, and when I do it thoroughly enough I eventually get bored and start working on getting out there. Good luck!
  10. I agree, it sounds like your therapist comes from one certain school of thought that completely ignores other valid means of therapeutic intervention. Maybe you can talk to them about other goals you'd like, such as co-consciousness with some? Or I know one person with DID who had a lot of success with agreements - like all the alters would commit to some agreement such as, "we will not self harm." I am personally pretty integrated myself because my parts are truly parts of myself and not outside personalities. However I still experience it as many voices/opinions at all times and I occasionally lose time/have some part take over, I'm generally more influenced by one part more than another and honestly more integration is my personal goal. But it certainly doesn't need to be anyone else's and anyone who tells you differently needs to learn more about DD/DID. I think you're totally right that the whole point of therapy is working together in a therapeutic relationship, hopefully your therapist can truly hear your concern and will look for other ways to work towards your goals not theirs.
  11. The worst thing about meds, in my opinion, is that the side effects come right away while the benefits generally take awhile
  12. Hope you're doing okay! I'm in the same boat, it's crazy hard. Hang in there!
  13. Sorry that sounds tough! First thing I think of is meds - have you talked to your pdoc about this? I'm no doctor, but according to med sheets 450mg is starting dose for Lithium, not a therpeutic dose. Of course your pdoc might have many reasons for keeping you at that level (I'm on sub-therapeutic doses of my med, for several reasons). But maybe you and your doctor can come up with other solutions to limit the roller-coastering?
  14. Yeah, this is one of my biggest challenges. Showering and general hygiene make me anxious as all get out. When I'm not doing well and I have to go somewhere, I use cleansing cloths on face and body, and baby powder on my hair. Plus a lot of deoderent and sometimes perfume. It's not ideal, but it works well enough for those tough times. I also agree with fantod, if you have some time on your hands taking breaks in between hygiene things can help a lot. I'm so anxious about going out that the 3 hour shower is my main go-to. It really calms the anxiety to let myself take my own sweet time. Finally, I found that colorful, good-smelling and funny shaped soaps can sometimes help. My personal issues with bathing come from childhood abuse so this may not work for everyone but a friend (who doesn't know about the abuse) suggested that in terms of hygiene it makes sense to cater to the child-like / sensory part of yourself.
  15. Apparently, I was dissasicated when I posted before because I don't have the slightest memory of it, and I sound all formal. Anyway, I'm having a hard time taking Xanax and not falling alseep immediately (or at least wanting to!). It helped a lot last night actually cause I was playing a show but I feel like I got so tired that I was a big wet blanket Is there any tricks to having the help without the tiredness?
×
×
  • Create New...